Patient: Hello, me And My boyfriend used The withdrawal method but he didn’t cum at all. He was inside for 2 min. I took levonelle the next day. I had brown spotting eventually turning red, like bleeding 11 days after taking levonelle. I had it for around 5 days. Now my period is 10 days late. Two weeks after I took levonelle I tested negative in a pregnancy test. Could I be pregnant or was that my period?
Doctor: HelloThanks for the query.There are chances of a pregnancy even with withdrawal method and it has a high failure r ate of more than 20percent. It is good that you have taken an emergency pill at the right time. This hormonal preparation can cause spotting, early or late cycles, heavy bleeding, bloating sensation, etc as a side effect. There is nothing to worry in your case as there has been bleeding for 5 days which is most likely to be your period, hence the delay now.Since the urine test for pregnancy is also negative, pregnancy chances is remote. Await your periods in a couple of weeks. Consider seeing a gynecologist if you do not get periods even after two weeks. From next time do not bank on withdrawal method for contraception and avoid regular use of emergency contraception pills as they have adverse side effects.Hope this helps.Regards,
Comments / Follow Ups
Patient: Thank you, I took an EC 3 Months before, and I had bleeding 5 days after I took it. And then my normal period that’s why I was wondering because this time it was different. I also took another brand of EC. I will try to consult with a gynecologist but with my conservative parents, it’ll be hard.
Thank you again
That would be ideal. Take care